Ohio, 2007Flash Flooding and Damaging Winds in Ohio, June 3, 2007
June 3, 2007 · NWS CLE · 6 events in 2 counties and zones
A warm front moved across northern Ohio causing heavy rain producing thunderstorms to develop. Flash flooding and severe weather occurred in Northwest Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved across northern Ohio causing heavy rain producing thunderstorms to develop. Flash flooding and severe weather occurred in Northwest Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 3, 12:05 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 3, 12:05 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
105 PM EDT SUN JUN 3 2007
.SYNOPSIS...
LOW PRESSURE OVER EASTERN IOWA WILL MOVE SLOWLY EAST TO LAKE HURON
BY MONDAY EVENING. AN ASSOCIATED WEAK COLD FRONT WILL SLOWLY
CROSS THE AREA TONIGHT AND MONDAY. THE LOW WILL MERGE WITH THE
REMNANTS OF BARRY OVER THE EASTERN GREAT LAKES MONDAY NIGHT. HIGH
PRESSURE WILL BUILD ACROSS THE GREAT LAKES THROUGH MID WEEK. THE
NEXT COLD FRONT IS EXPECTED ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
DEEP UPPER LEVEL CYCLONIC FLOW WILL EVENTUALLY EVOLVE INTO A
DIGGING EASTERN UNITED STATES TROUGH. RESULTANT SURFACE LOW
PRESSURE SYSTEM WILL TRACK SLOWLY EAST AS WELL. THE COMBINATION OF
THE SURFACE AND UPPER LEVEL WEATHER FEATURES AND DEW POINTS IN THE
LOWER 60S WILL TRIGGER ONGOING THREAT FOR SHOWERS AND
THUNDERSTORMS ACROSS THE FORECAST AREA TODAY AND TONIGHT.
DUE TO EXTENSIVE CLOUD COVER ACROSS THE AREA...I DONT ANTICIPATE
THE REGION HAVING TOO MUCH SUN TO WORK WITH FOR STRONG DESTABILIZATION
THIS AFTERNOON. I THINK SEVERE THUNDERSTORM THREAT WILL BE
MINIMIZED TODAY. ONE OR TWO RENEGADE THUNDERSTORMS COULD REACH SEVERE
LIMITS THIS AFTERNOON.
WEAK COLD FRONT EXPECTED TONIGHT MAY TRIGGER A FEW THUNDERSTORMS
AND THEY WILL NEED TO BE MONITORED FOR MINIMAL SEVERE POTENTIAL AS WELL.
SO FAR OVER THE LAST SEVERAL DAYS THE MAV GUIDANCE TEMPERATURES
HAVE BEEN RUNNING ABOUT 1 TO 2 DEGREES EITHER SIDE OF THE ACTUAL
OBSERVED TEMPERATURES. I SEE NO REASON TO GO AGAINST MAV GUIDANCE
AGAIN TODAY AND TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
WEAK COLD FRONTAL PASSAGE OCCURS EARLY MONDAY MORNING AND COLD AIR
ADVECTION TAKES PLACE. WITH DEEP UPPER LEVEL LOW AND SURFACE LOW
WITHIN CLOSE PROXIMITY TO THE FORECAST AREA...I EXPECT THREAT OF
SHOWERS AND A FEW THUNDERSTORMS TO OCCUR DURING THE DAY MONDAY. I
WILL CONTINUE THE MENTION OF THE SHOWERS AND THUNDERSTORMS FOR MONDAY.
MONDAY NIGHT WILL SEE SURFACE LOWS PULLING OUT TO THE EAST WITH A
TRAILING SECONDARY COLD FRONT EXPECTED TO MOVE INTO THE AREA.
ASSOCIATED MOISTURE WILL ALSO MOVE EAST ACROSS THE AREA RESULTING
IN SCATTERED SHOWERS DURING THE NIGHT.
ONCE AGAIN...MAV TEMPERATURES LOOK REASONABLE AND WILL STAY PRETTY
CLOSE TO THEM FOR THE HIGH ON MONDAY AND LOW MONDAY NIGHT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
PUSH OF COOLER AND DRIER AIR SEEMS FASTER FOR THE TUESDAY FCST (OR
MAYBE I JUST MISINTERPRETED IT YESTERDAY). WILL LOWER POPS A BIT AND
LOWER MAX TEMPS TUE AND MIN TEMPS TUE NGT BY A CATEGORY OR TWO.
WEDNESDAY STILL APPEARS TO BE A SECOND RELATIVELY COOL DAY WITH
TEMPS SLIGHTLY BELOW NORMAL AT LEAST FOR THE EASTERN COUNTIES. NCEP
GUIDANCE HAS CHANCE POPS FOR SHOWERS FOR CENTRAL AND WESTERN OHIO
BUT WITH LOWER DEWPOINTS AND SEEMINGLY LITTLE RISK OF OVERRUNNING
OR A COMPLEX FROM THE WEST WILL KEEP FCST DRY ON WEDNESDAY.
ALL MODELS CONTINUE TO SHOW WARM ADVECTION BEGIN QUICKLY AND RATHER
AGGRESSIVELY WED NGT INTO THURSDAY. NOT OUT OF THE QUESTION THAT A
SHOWER/TSTORM COULD POP UP IN THE STRONG WAA LATER WED NGT INTO
THURSDAY BUT BEST LOW LEVEL JET STAYS OVER THE MIDWEST (WEST OF FCST
AREA) SO BELIEVE RISK IS RELATIVELY SMALL AND WILL KEEP FCST DRY
THURSDAY. THURSDAY NGT AND FRIDAY FCST IS NOT VERY CLEAR TO ME. NEXT
COLD FRONT PROGGED TO SAG SOUTH BUT BUILDING RIDGE ALOFT WILL LIKELY
ENSURE A SLOWER FRONT AND PERHAPS SET THE FRONT UP TO STALL NEAR THE
AREA OVER THE WEEKEND. ECMWF FASTER AND FARTHER SOUTH WITH FRONT BY
THE WEEKEND AND NCEP GUIDANCE LEANING IN THAT DIRECTION SO WILL
LIMIT RISK OF SHOWERS/STORMS TO THURSDAY NIGHT AND FRIDAY FOR NOW
AND START THE WEEKEND OFF DRY AND MENTION/MONITOR THE CONCERN THAT
THE FRONT STALLS SOMEWHERE NEAR BY ON SATURDAY/NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
A MOIST AND UNSTBL AMS WL PROVIDE FOR SCT SHRA AND TSRA THRU MIDDAY
MON. MORE OF THE TSRA WL BE THIS AFTN AND EVE...THEN SHUD QUIET DOWN
AS WE LOOSE THE DAYTIME HEATING ALTHO ISOLD THUNDER WL BE PSBL THRUT
THE NITE AND MON MORN AS UPR LVL LOW PRES APCHS. WL TRY AND TIME ANY
BANDS OF SHRA/TSRA THAT APPEAR IMMINENT AT TAF TIME OTRW WL GNLY
TEND TO LEAN TWDS VCTS. MVFR VSBYS WL SLOLY IMPV BUT NOT SURE IF 6SM
OR BETTER IN THE HZ WL TAKE HOLD FOR ANY LENGTH OF TIME INTO THIS
EVE BFR SEEING MORE FOG DVLP TNGT. HWVR...WIDESPREAD CLD COVER AND
ABT 5 KT OF SLY WND SHUD KP MOST OF THE FOG ABT 3SM WITH AREAS ARND
2SM.
&&
.MARINE...
WEAK SOUTH-SOUTHEAST FLOW WILL CONTINUE TODAY IN ADVANCE OF A COLD
FRONT WHICH IS EXPECTED TO MOVE ACROSS LAKE ERIE LATE TONIGHT INTO
MONDAY MORNING. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL BE MORE
NUMEROUS TODAY AND A FEW SEVERE STORMS CANNOT BE RULED OUT ALTHOUGH
LAND BASED INSTABILITY NOT AS EXTREME. A STRONGER COLD FRONT MOVES
ACROSS THE LAKE LATE MONDAY NIGHT WHICH SHOULD ALLOW WINDS TO TURN
NORTHWEST AND INCREASE DUE TO THE TIGHTENING PRES GRADIENT AND
ISALOBARIC COMPONENT ASSOCIATED WITH DEPARTING/DEEPENING LOW
PRESSURE. IN ADDITION...WILL HAVE TO WATCH OUT FOR SOME MIXING WITH
850MB TEMPS FALLING TO +5C. ALL OF THIS SHOULD ALLOW SMALL CRAFT
ADVISORY CONDITIONS TO DEVELOP LATE MONDAY NIGHT INTO TUESDAY. WINDS
MAY APPROACH 25 KT LATE MON NIGHT AND TUE BEHIND THE FRONT BUT FOR
NOW WILL RAMP UP TO 10-20KT AND WAVES BUILDING 3 TO 6 FEET.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...MRD
MARINE...MRD
Hazardous weather outlook, Jun 3, 4:13 AM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
513 AM EDT SUN JUN 3 2007
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-040915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
513 AM EDT SUN JUN 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE
POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE
LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING
THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.
A WEAK COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND
COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD
REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE
THREAT EXISTS FOR MORE THUNDERSTORMS.
A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND
THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LOMBARDY
Flash Flood, Lucas
- When
- June 3, 12:20 PM EST to 3:30 PM EST
- Where
- Lucas County, Toledo to West Toledo
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Law Enforcement
- Coordinates
- 41.650, -83.550
Thunderstorms dumped locally heavy rainfall on portions of Lucas County during the afternoon hours of June 3rd. Rainfall rates at times exceeded two inches per hour. A total of 4.04 inches was measured near downtown Toledo. Widespread urban and lowland flooding was reported in Toledo and West Toledo. Flooding was reported on dozens of streets and highways including Interstate 475. Many roads had to be closed because of flood waters two to three deep. Many vehicles became stranded in the flood waters and several people had to rescued. Hundreds of homes sustained damage, mainly from basement flooding.
Thunderstorm Wind, Lucas
- When
- June 3, 3:20 PM EST
- Where
- Lucas County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 41.650, -83.550
Thunderstorm winds caused a tree to fall on a car.
Thunderstorm Wind, Lucas
- When
- June 3, 5:50 PM EST
- Where
- Lucas County, Maumee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -83.650
Thunderstorm winds downed several large tree limbs.
Thunderstorm Wind, Wood
- When
- June 3, 6:02 PM EST to 6:05 PM EST
- Where
- Wood County, Perrysburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 41.570, -83.630
Thunderstorm winds downed several large trees. One of the trees heavily damaged a car and a second caused minor damage to a home.
Thunderstorm Wind, Lucas
- When
- June 3, 6:15 PM EST
- Where
- Lucas County, West Toledo to Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.700, -83.570
Thunderstorm winds downed several large tree limbs.
Flash Flood, Lucas
- When
- June 3, 6:44 PM EST to 9:00 PM EST
- Where
- Lucas County, West Toledo to Toledo
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 41.700, -83.570
Thunderstorms redeveloped over Lucas County and dumped more heavy rain on the area. Rainfall rates again exceeded two inches per hour. A daily total of 4.04 inches was measured near downtown Toledo. Flooding resumed across portions of West Toledo, Sylvania and Toledo. Several roads had to be closed because of the flooding. More vehicles became stranded and at least two more people had to be rescued. Hundreds of homes sustained damage, mainly from basement flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Texas, June 3, 20071 death · 3 injured · $95,000 · 56 kt wind · 17 events
- Flash Flooding and Hail in Texas, June 3 to 4, 2007$920,000 · 1 in hail · 20 events
- Tornado and Flash Flood in Wisconsin, June 3, 2007$250,000 · EF1 · 6 events
- Flooding and Damaging Wind in Michigan, June 3 to 7, 2007$470,000 · 56 kt wind · 3 events
- Damaging Wind in Louisiana, June 3, 2007$500,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Texas, June 3, 2007$90,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Louisiana, June 3, 2007$97,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in New York, June 3, 2007$120,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, June 3, 2007$64,000 · 1.25 in hail · 17 events
- Hail and Damaging Winds in Texas, June 3, 2007$24,000 · 1.5 in hail · 8 events
- Damaging Winds in Michigan, June 3, 2007$30,000 · 52 kt wind · 2 events
- Flash Flood in New York, June 3, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46156, 46152, 46153, 46155, 46154, 46157.